MAUDE Adverse Event Report: DEPUY SYNTHES PRODUCTS LLC 6MM FBALL,CBD,S; DRILLS, BURRS, TREPHINES AND ACCESSORIES (SIMPLE, POWERED)

DEPUY SYNTHES PRODUCTS LLC 6MM FBALL,CBD,S; DRILLS, BURRS, TREPHINES AND ACCESSORIES (SIMPLE, POWERED)
Model Number S-6B-C-G1
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/04/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.If additional information should become available, a supplemental medwatch report will be sent accordingly.
 
Event or Problem Description
This is report 2 of 4 for the same event.It was reported that during an ear nose and throat (ent) procedure, it was observed that the motor device, while used with the attachment device, broke a cutter device low on the shaft.It was not reported if there were any delays in the surgical procedure or whether a spare device was available for use.There was patient involvement.There were no injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.
 
Additional Manufacturer Narrative
The actual device was returned for evaluation.Reliability engineering evaluated the device and determined that the external features of the returned cutter were visually inspected and observed that the flat of the cutter was broken.The cutter was examined and it was determined that excessive force had been applied.The root cause of the customer¿s complaint that ¿cutters broke¿ was excessive lateral or side to side force.Forceful side loading of cutting burrs may cause fracture of dissecting tool.Therefore, the reported condition was confirmed.The assignable root cause was determined to be due to user error.If additional information should become available, a supplemental medwatch will be submitted accordingly.

Brand Name
6MM FBALL,CBD,S
Common Device Name
DRILLS, BURRS, TREPHINES AND ACCESSORIES (SIMPLE, POWERED)
Manufacturer (Section D)
DEPUY SYNTHES PRODUCTS LLC
4500 riverside drive
palm beach gardens FL 33410
MDR Report Key7143147
Report Number1045834-2017-50237
Device Sequence Number11016425
Product Code HBE
UDI-Device Identifier00845384013273
UDI-Public(01)00845384013273
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K113476
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberS-6B-C-G1
Device Catalogue NumberS-6B-C-G1
Device Lot NumberL363124706
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/12/2017
Initial Date Received by Manufacturer 12/04/2017
Supplement Date Received by Manufacturer12/12/2017
Initial Report FDA Received Date12/22/2017
Supplement Report FDA Received Date01/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1